Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 24, NWS Hastings, NE

December 30, 20116 counties in Kansas; 24 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Dec 30, 2011, 3:55 PM CST for 6 counties in Kansas; 24 counties in Nebraska. It took effect at Dec 31, 2011, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2011, 3:55 PM CST (21:55 UTC)
In effect from
Dec 31, 2011, 9:00 AM CST
Expired
Dec 31, 2011, 9:00 PM CST
In force
12 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2162 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WWUS73 KGID 302155
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
355 PM CST FRI DEC 30 2011

...STRONG WINDS EXPECTED NEW YEARS EVE...

.A COLD FRONT WILL CROSS THE CENTRAL PLAINS DURING THE DAY ON
SATURDAY...ACCOMPANIED BY VERY STRONG WINDS.

KSZ007-019-NEZ039>041-046>049-062>064-075>077-085>087-311000-
/O.NEW.KGID.WI.Y.0024.111231T1500Z-120101T0000Z/
JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...
AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...
SUPERIOR...NELSON...HEBRON
355 PM CST FRI DEC 30 2011

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP DURING THE MID
  MORNING HOURS SATURDAY...PEAKING DURING THE AFTERNOON.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH CAN BE
  EXPECTED.

* IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOW AROUND. IN
  ADDITION...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ005-006-017-018-NEZ060-061-072>074-082>084-311000-
/O.NEW.KGID.HW.A.0004.111231T1500Z-120101T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-
FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD...
HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN
355 PM CST FRI DEC 30 2011

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON. 

* TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP DURING THE MID
  MORNING HOURS SATURDAY...PEAKING DURING THE AFTERNOON.

* WINDS...SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH CAN BE
  EXPECTED.

* IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOW AROUND. IN
  ADDITION...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ROSSI/JCB
3 follow-up statements
218 
WWUS73 KGID 310927
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
327 AM CST SAT DEC 31 2011

...STRONG WINDS EXPECTED TODAY INTO THIS EVENING...

.A COLD FRONT WILL CROSS THE CENTRAL PLAINS TODAY...WHICH WILL
BRING VERY STRONG WINDS TO THE AREA. THE WINDS WILL BE STRONGEST
DURING THE AFTERNOON HOURS...AND SHOULD SUBSIDE THIS EVENING.

KSZ005-006-017-018-NEZ060-061-072>074-082>084-311800-
/O.UPG.KGID.HW.A.0004.111231T1500Z-120101T0000Z/
/O.NEW.KGID.HW.W.0005.111231T1500Z-120101T0300Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-
FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD...
HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN
327 AM CST SAT DEC 31 2011

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS WILL DEVELOP BY MID MORNING...AND PEAK
  THIS AFTERNOON BEFORE SUBSIDING THIS EVENING.

* WINDS...SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS
  TO 60 MPH. 

* IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND AND
  DRIVING COULD BE DIFFICULT. IN ADDITION...SCATTERED RAIN SHOWERS
  ARE POSSIBLE THIS AFTERNOON WHICH COULD HELP TO LOCALLY ENHANCE
  WIND SPEEDS EVEN FURTHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KSZ007-019-NEZ039>041-046>049-062>064-075>077-085>087-311800-
/O.EXT.KGID.WI.Y.0024.111231T1500Z-120101T0300Z/
JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...
AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...
SUPERIOR...NELSON...HEBRON
327 AM CST SAT DEC 31 2011

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING. 

* TIMING...STRONG WINDS WILL DEVELOP BY MID MORNING...AND PEAK
  THIS AFTERNOON BEFORE SUBSIDING THIS EVENING. 

* WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS
  NEAR 55 MPH.

* IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND AND
  DRIVING COULD BE DIFFICULT. IN ADDITION...SCATTERED RAIN OR SNOW
  SHOWERS ARE POSSIBLE THIS AFTERNOON WHICH COULD HELP TO LOCALLY
  ENHANCE WIND SPEEDS EVEN FURTHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
330 
WWUS73 KGID 311756
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1156 AM CST SAT DEC 31 2011

...STRONG WINDS EXPECTED INTO THIS EVENING...

.A COLD FRONT WILL CROSS THE CENTRAL PLAINS TODAY...WHICH WILL
BRING VERY STRONG WINDS TO THE AREA. THE WINDS WILL BE STRONGEST
DURING THE AFTERNOON HOURS...AND SHOULD SUBSIDE THIS EVENING.

KSZ005-006-017-018-NEZ060-061-072>074-082>084-010200-
/O.CON.KGID.HW.W.0005.000000T0000Z-120101T0300Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-
FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD...
HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN
1156 AM CST SAT DEC 31 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* TIMING...STRONG WINDS WILL PEAK THIS AFTERNOON BEFORE SUBSIDING
  THIS EVENING.

* WINDS...SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS 
  TO 60 MPH. 

* IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND AND
  DRIVING COULD BE DIFFICULT. IN ADDITION...SCATTERED RAIN OR
  SNOW SHOWERS ARE POSSIBLE THIS AFTERNOON WHICH COULD HELP TO
  LOCALLY ENHANCE WIND SPEEDS EVEN FURTHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

KSZ007-019-NEZ039>041-046>049-062>064-075>077-085>087-010200-
/O.CON.KGID.WI.Y.0024.000000T0000Z-120101T0300Z/
JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...
AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...
SUPERIOR...NELSON...HEBRON
1156 AM CST SAT DEC 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* TIMING...STRONG WINDS WILL PEAK THIS AFTERNOON BEFORE SUBSIDING
  THIS EVENING.

* WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS 
  NEAR 55 MPH. 

* IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND AND 
  DRIVING COULD BE DIFFICULT. IN ADDITION...SCATTERED RAIN OR 
  SNOW SHOWERS ARE POSSIBLE THIS AFTERNOON WHICH COULD HELP TO 
  LOCALLY ENHANCE WIND SPEEDS EVEN FURTHER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
772 
WWUS73 KGID 312247
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
447 PM CST SAT DEC 31 2011

...STRONG WINDS EXPECTED THROUGH THIS EVENING...

.A COLD FRONT CROSSING THE CENTRAL PLAINS TODAY WILL BRING STRONG
WINDS TO THE AREA. THE WIND WILL BE STRONGEST DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS.

KSZ005-006-017-018-NEZ060-061-072>074-082>084-010300-
/O.CAN.KGID.HW.W.0005.000000T0000Z-120101T0300Z/
/O.EXA.KGID.WI.Y.0024.000000T0000Z-120101T0300Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-
FURNAS-HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...LEXINGTON...KEARNEY...ELWOOD...
HOLDREGE...MINDEN...BEAVER CITY...ALMA...FRANKLIN
447 PM CST SAT DEC 31 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...STRONG WINDS WILL PEAK BETWEEN 5 AND 8 PM AND THEN
  GRADUALLY BEGIN TO WEAKEN BY LATE EVENING.

* WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS
  TO NEAR 50 MPH CAN BE EXPECTED.

* IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND AND
  DRIVING COULD BE DIFFICULT. IN ADDITION...SCATTERED RAIN OR SNOW
  SHOWERS ARE POSSIBLE THROUGH EARLY EVENING WHICH COULD HELP TO
  LOCALLY ENHANCE WIND SPEEDS EVEN FURTHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ007-019-NEZ039>041-046>049-062>064-075>077-085>087-010300-
/O.CON.KGID.WI.Y.0024.000000T0000Z-120101T0300Z/
JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
HALL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...
AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...
SUPERIOR...NELSON...HEBRON
447 PM CST SAT DEC 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...STRONG WINDS WILL PEAK BETWEEN 5 AND 8 PM AND THEN
  GRADUALLY BEGIN TO WEAKEN BY LATE EVENING.

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS
  TO NEAR 45 MPH CAN BE EXPECTED.

* IMPACTS...UNSECURED OUTDOOR ITEMS WILL BE BLOWN AROUND AND
  DRIVING COULD BE DIFFICULT. IN ADDITION...SCATTERED RAIN OR SNOW
  SHOWERS ARE POSSIBLE THROUGH EARLY EVENING WHICH COULD HELP TO
  LOCALLY ENHANCE WIND SPEEDS EVEN FURTHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WESELY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 30, 11:21 AM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Dec 30, 11:21 AM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1121 AM CST FRI DEC 30 2011

.AVIATION...18Z TAF. BREEZY CONDITIONS ARE EXPECTED TODAY AND
MAINLY CLEAR SKIES. THERE ARE SOME LOWER CLOUDS IN THE NORTHEAST
PART OF NEBRASKA...BUT EXPECT THEM TO STAY MAINLY NORTHEAST AND
NOT FULLY MOVE INTO THE AREA. WINDS WILL BE LIGHTER TONIGHT AND
TURN TOWARD THE SOUTHWEST. LATE IN THE TAF PERIOD EXPECT WINDS TO
INCREASE AND EXPECT WINDY CONDITIONS BEYOND THE END OF THE TAF
PERIOD.

&&

.PREV DISCUSSION... /ISSUED 316 AM CST FRI DEC 30 2011/

SHORT TERM...TODAY THROUGH 12Z MONDAY.  A MID LEVEL SHORTWAVE WHICH
BROUGHT SHOWERS AND GUSTY WINDS TO THE FORECAST AREA THURSDAY
EVENING CONTINUES TO SHIFT EAST THIS MORNING.  UPPER LEVEL RIDGING
WILL TAKE HOLD OF THE REGION TODAY BEHIND THE WAVE WHICH SHOULD HELP
KEEP IT DRY OVER THE FORECAST AREA. TEMPERATURES ARE EXPECTED TO
BE A LITTLE COOLER TODAY...BUT THEY SHOULD STILL STAY WELL ABOVE
NORMAL. WILL GENERALLY FOLLOW GUIDANCE AND GO WITH HIGHS IN THE
LOWER TO MID 50S.

ANOTHER FAIRLY SHARP MID LEVEL WAVE WILL MOVE ACROSS THE CENTRAL
PLAINS ON SATURDAY.  THE WAVE WILL HELP PUSH A COLD FRONT THROUGH
THE FORECAST AREA WITH POTENTIALLY STRONG WINDS OCCURRING BEHIND THE
BOUNDARY. 3 HOUR PRESSURE RISES ARE FORECAST TO BE IN THE 5-7
MILLIBAR RANGE WITH NAM BUFR SOUNDINGS SUGGESTING WIND GUSTS
REACHING ADVISORY LEVELS OVER MOST OF THE FORECAST AREA. WILL HIT
THE WIND WORDING A LITTLE HARDER IN THE HAZARDOUS WEATHER OUTLOOK
THIS MORNING...AND COULD EASILY SEE AN ADVISORY BEING NEEDED FOR
SATURDAY ONCE THAT PERIOD GETS A LITTLE CLOSER. GAVE SOME
CONSIDERATION TO A HIGH WIND WATCH IN THE FAR WEST...BUT CURRENTLY
IT APPEARS THE STRONGEST WINDS MAY STAY JUST OUTSIDE OF THE
FORECAST AREA.

PRECIPITATION WILL BE ANOTHER POTENTIAL ISSUE FOR SATURDAY AS THE
WAVE PASSES. THE GFS AND ECMWF HAVE BEEN SHOWING QPF ACROSS THE
NEBRASKA PORTION OF THE FORECAST AREA...AND HAVE DECIDED TO
INTRODUCE POPS TO ACCOUNT FOR THAT POSSIBILITY.  MID LEVEL LAPSE
RATES ARE QUITE STEEP SATURDAY AFTERNOON...AND THAT COMBINED WITH
THE WAVE SHOULD WARRANT AT LEAST A CHANCE OF SHOWERS. COLDER AIR
ARRIVES IN THE MID TO LATE AFTERNOON WITH H85 TEMPERATURES FALLING
BELOW FREEZING...AND DEBATED THE POSSIBILITY FOR SNOW SHOWERS AS
THE COLDER AIR TAKES HOLD. IN THE END...DECIDED TO GO WITH ALL
LIQUID SINCE LOW LEVEL TEMPERATURES MAY BE JUST A LITTLE TOO WARM
FOR SNOW.

THE WAVE CONTINUES TO MOVE EAST SATURDAY NIGHT...AND THOUGH A
LINGERING RAIN OR SNOW SHOWER CAN NOT BE TOTALLY RULED OUT IN THE
FAR EAST DURING THE EARLY EVENING...THINK THOSE CHANCES ARE SLIM
ENOUGH TO KEEP OUT OF THE GRIDS.

SUNDAY WILL BE DRY WITH A QUIETER LOOKING NORTHWESTERLY FLOW
TAKING HOLD...THOUGH FIRE WEATHER COULD BE A CONCERN. DEWPOINTS
WILL FALL INTO THE SINGLE DIGITS ABOVE ZERO AND NORTHWESTERLY
WINDS SHOULD BE GUSTY. TEMPERATURES WILL LIKELY BE THE PRIMARY
LIMITING FACTOR SINCE THEY ARE EXPECTED TO BE COOLER...AND THAT
WILL LIKELY KEEP RELATIVE HUMIDITY VALUES TOO HIGH FOR RED FLAG
CONDITIONS.

LONG TERM...MONDAY THROUGH THURSDAY. COMPARED TO THE SHORT TERM
ABOVE...NOT MUCH IN THE WAY OF CONCERNS DURING THIS PERIOD...WITH
DRY CONDITIONS AND TEMPERATURES GRADUALLY CLIMBING FROM NEAR-NORMAL
TO WELL-ABOVE NORMAL YET AGAIN.

STARTING OFF MONDAY/MONDAY NIGHT...00Z ECMWF/GFS ARE IN GOOD
AGREEMENT WITH THE SYNOPTIC PICTURE...WITH BROAD RIDGING AND
NORTH-NORTHWEST FLOW ALOFT DOMINATING MUCH OF THE CENTRAL/WESTERN
CONUS...AS A DEEP AMPLIFIED TROUGH DOMINATES MUCH OF THE EAST. AT
THE SURFACE...AN EXPANSIVE RIDGE AXIS EXTENDING FROM NORTH-SOUTH
THROUGH THE PLAINS WILL GRADUALLY PASS THROUGH THE AREA FROM WEST TO
EAST. WITH LIGHT BREEZES AND LIMITED MIXING IN THE RIDGE
AXIS...MONDAY STILL LOOKS LIKE THE COOLEST DAY OF THE 7-DAY FORECAST
PERIOD...AND CHANGED HIGHS VERY LITTLE WITH MID 30S MOST AREAS...AND
UPPER 30S/NEAR 40 IN THE SOUTH/SOUTHWEST. LOWS MONDAY NIGHT ARE
AIMED INTO THE LOW 20S MOST AREAS...ALTHOUGH WITH LIGHT BUT STEADY
SOUTH WINDS TAKING HOLD THROUGH THE NIGHT...COULD EASILY SEE NEAR
STEADY TO SLIGHTLY RISING TEMPS. OPTED TO HOLD OFF ON PORTRAYING
THIS NON-DIURNAL TREND THIS FAR OUT.

TUESDAY/TUES NIGHT LOOKS LIKE THE CLOSEST THE CWA WILL COME TO BEING
ANYWHERE NEAR LIGHT PRECIP CHANCES...AS A SERIES OF QUICK-MOVING MID
LEVEL WAVES TOP THE RIDGE AND RIDE SOUTH-SOUTHEAST FROM THE DAKOTAS
TOWARD EASTERN NEB AND POINTS EAST PER THE ECMWF. THE 00Z GFS BRINGS
THIS ENERGY MORE SO INTO THE HEART OF NEB/KS...AND EVEN TRIES
CLOSING OFF A MID LEVEL LOW OVER KS ON WED...BUT THIS LOOKS OUT OF
WHACK WITH THE ECMWF AND GFS ENSEMBLE MEAN SO WILL LARGELY FOLLOW
THE ECMWF SOLUTION FROM TUESDAY ONWARD. AT ANY RATE...THE BEST
FORCING FOR LIGHT PRECIP SHOULD FOCUS OFF TO THE EAST MAINLY ACROSS
IA/MN...THUS LEAVING THE AREA DRY. TEMP WISE...A WEAK COLD FRONT IS
SLATED TO CROSS THE AREA TUES...BUT WITH LITTLE TO NO COLD AIR
ADVECTION EVIDENT AT 850MB AND A DEVELOPING WESTERLY SURFACE FLOW
COMPONENT...HAVE HIGHS REBOUNDING FROM THE MID 40S EAST TO NEAR 50
FAR WEST...WHICH IS SIMILAR TO PREVIOUS FCST. IF DOWNSLOPE WARMING
REALLY GETS GOING...COULD EASILY FORESEE WESTERN AREAS JUMPING WELL
INTO THE 50S...BUT WILL PLAY CONSERVATIVE FOR NOW.

WEDNESDAY/WEDNESDAY NIGHT...MID LEVEL HEIGHTS RISE AS BROAD RIDGING
BECOMES QUITE PRONOUNCED...IN BETWEEN SHORTWAVE ENERGY MOVING OFF
INTO THE EASTERN CONUS...AND THE NEXT UPSTREAM WAVE MOVING INTO THE
PAC NORTHWEST. WESTERLY LOW LEVEL FLOW WILL FAVOR A CONTINUED
WARM-UP...AND AGAIN MADE LITTLE CHANGE TO PREVIOUS FORECAST WITH
UPPER 40S/NEAR 50 MOST AREAS. AGAIN THOUGH...THIS COULD BE
CONSERVATIVE WITH THE POTENTIAL CERTAINLY THERE FOR WIDESPREAD 50S
IN SUCH A PATTERN. OVERNIGHT LOWS SHOULD GRADUALLY WARM AS
WELL...WITH MANY AREAS POTENTIALLY STRUGGLING TO DROP BELOW FREEZING
WED NIGHT.

THURSDAY...THE RIDGE FLATTENS A BIT IN RESPONSE TO THE SHORTWAVE
SLIDING INTO THE NORTHWEST CONUS...BUT DOWN LOW WESTERLY LOW LEVEL
FLOW IS ADVERTISED TO PERSIST...WITH THE ECMWF SUGGESTING 850MB
TEMPS POTENTIALLY SOARING TO A SEASONABLY IMPRESSIVE +15C. FOR NOW
KEPT HIGHS IN MID-50S TERRITORY MOST AREAS...BUT ONCE AGAIN THIS
DOWNSLOPE REGIME COULD ULTIMATELY YIELD 60S IF TRENDS HOLD. LOOKING
OUT THROUGH 240 HOURS...STILL NO MAJOR WINTER STORMS OR ARCTIC AIR
INTRUSIONS IN SIGHT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Dec 30, 3:42 AM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
342 AM CST FRI DEC 30 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
311200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
342 AM CST FRI DEC 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG NORTHWESTERLY WINDS ARE POSSIBLE STARTING SATURDAY
AFTERNOON...AND COULD CONTINUE INTO THE EARLY EVENING BEFORE
SUBSIDING. THE STRONGEST WINDS ARE EXPECTED TO BE ALONG AND WEST
OF HIGHWAY 281...WHERE SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH GUSTS
OF 45 TO 50 MPH ARE POSSIBLE. EAST OF HIGHWAY 281...SUSTAINED
SPEEDS OF 20 TO 30 MPH...ACCOMPANIED BY GUSTS TO NEAR 40 MPH ARE
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 3:55 PM CSTHigh Wind WatchGIDOsborne, Phillips, Rooks, Smith12 hr

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.